MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X40ML; STENT, ILIAC
Catalog Number C06040ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Stenosis (2263); Claudication (2550)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (15616980) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the smart pms for sfa study, four years post implantation of a smart (smart control, iliac 6 x 40 ml) self¿expanding stents (ses) on the superficial femoral artery, the patient had intermittent claudication appeared and heavy stenosis in the right superficial femoral artery, also the patient had intermittent claudication appeared and stenosis in front of the stent in the lesion and occlusion in the stent both were confirmed by vessel echography.An endovascular repair procedure was performed to the patient on an unknown date.None of these events were relevant to the index procedure or the cordis product.
 
Additional Manufacturer Narrative
After further review of additional information received the sections have been updated accordingly.As reported by the smart pms for sfa study, four years post implantation of a smart (smart control, iliac 6x40ml) self¿expanding stent (ses) on the superficial femoral artery, the patient had intermittent claudication appeared and heavy stenosis in the right superficial femoral artery.The stenosis in front of the stent previously placed and occlusion in the stent both were confirmed by vessel echography.An endovascular repair procedure was performed to the patient on an unknown date.None of these events were relevant to the index procedure or the cordis product.The device was not returned for analysis.A review of the manufacturing documentation for lot number 15616980 revealed no non-conformances or process excursion during the manufacturing and inspection processes that can be associated with the reported event.Without medical records and procedural films available for review, the reported events from the smart pms for sfa study could not be confirmed.Claudication is a condition in which cramping pain in the leg is induced by exercise, typically caused by poor circulation of blood in the arteries of the legs.Stenosis is a narrowing of the vessel.Occlusion of a stent does not represent a device malfunction.Clinical factors that may have contributed to this event may include patient comorbidities, pharmacological or lesion characteristics.Based on the minimal information provided, it is not possible to draw a clinical conclusion or determine a root cause for the reported events.Given the limited information available for review at this time, there is nothing to suggest that the reported event is related to the design and manufacturing process of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Additional Manufacturer Narrative
After further review of additional information received the sections have been updated accordingly.Additional information received indicates that the total length of the stented segment was 4cm.There was only one stent placed during the procedure.As reported by the smart pms for sfa study, four years post implantation of a smart (smart control, iliac 6x40ml) self¿expanding stent (ses) on the superficial femoral artery, the patient had intermittent claudication appeared and heavy stenosis in the right superficial femoral artery.The stenosis in front of the stent previously placed and occlusion in the stent both were confirmed by vessel echography.An endovascular repair procedure was performed to the patient on an unknown date.Additional information received stated that the total length of the stented segment was 4cm.There was only one stent placed during the procedure.None of these events were relevant to the index procedure or the cordis product.The device was not returned for analysis.A review of the manufacturing documentation for lot number 15616980 revealed no non-conformances or process excursion during the manufacturing and inspection processes that can be associated with the reported event.Without medical records and procedural films available for review, the reported events from the smart pms for sfa study could not be confirmed.Claudication is a condition in which cramping pain in the leg is induced by exercise, typically caused by poor circulation of blood in the arteries of the legs.Stenosis is a narrowing of the vessel.Occlusion of a stent does not represent a device malfunction.Clinical factors that may have contributed to this event may include patient comorbidities, pharmacological or lesion characteristics.Based on the minimal information provided, it is not possible to draw a clinical conclusion or determine a root cause for the reported events.Given the limited information available for review at this time, there is nothing to suggest that the reported event is related to the design and manufacturing process of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
SMART CONTROL, ILIAC 6X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7068296
Report Number9616099-2017-01633
Device Sequence Number10998964
Product Code NIO
UDI-Device Identifier20705032023495
UDI-Public20705032023495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Catalogue NumberC06040ML
Device Lot Number15616980
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer02/01/2018
02/05/2018
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date02/01/2018
02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;
Patient Age72 YR
Patient Weight50